Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 313, NWS Norman, OK

May 29, 2001Jackson County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at May 29, 2001, 10:03 PM CDT for Jackson County, Oklahoma. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
May 29, 2001, 10:03 PM CDT (03:03 UTC)
Expired
May 29, 2001, 10:45 PM CDT
In force
42 min
Issued by
NWS Norman, OK
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Jackson County, OK

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 29, 7:30 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 3.1 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2001-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2215 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2001-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 213 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2215 J/kg
Mixed-layer CIN
-77 J/kg
Mixed-layer LCL
1261 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
213 m²/s²
0-3 km storm-relative helicity
279 m²/s²
Significant tornado parameter
1.9
Supercell composite
17.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

720 
WUUS54 KOUN 300304
SVROKC
OKC065-300345-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
1003 PM CDT TUE MAY 29 2001

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  JACKSON COUNTY IN SOUTHWEST OKLAHOMA

* UNTIL 1045 PM CDT

* AT 1003 PM CDT...DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 
CROSSING THE RED RIVER 8 MILES SOUTHWEST OF ELDORADO...MOVING EAST 
AT 25 MPH.

* LOCATIONS IN THE WARNING INCLUDE ELDORADO...ELMER...HUMPHREYS AND
  OLUSTEE

HAIL UP TO THE SIZE OF HALF DOLLARS IS LIKELY WITH THIS SEVERE 
THUNDERSTORM.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH NO ADVANCE WARNING.
MOVE IMMEDIATELY TO A STORM SHELTER... BASEMENT OR STURDY BUILDING IF
A TORNADO IS SIGHTED.

LAT...LON 3449 9980 3438 9969 3441 9924 3461 9916
          3462 9966 3450 9966

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 2:30 PM CDT, 7 hours 33 minutes earlier.

Area forecast discussion, May 29, 2:30 PM CDT, 7 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
230 PM CDT TUE MAY 29 2001

SHOWERS AND THUNDERSTORMS WILL MOVE INTO WESTERN OK THIS EVENING
FROM THE TX AND OK PANHANDLES AS THE CORE OF THE UPPER LEVEL TROUGH
MOVES INTO WESTERN OK TONIGHT. THE LOW LEVEL JET WILL STRENGTHEN
ACROSS CENTRAL OK LATER TONIGHT AND THE HEAVIER RAINFALL IS EXPECTED
TO BE FROM CENTRAL TO NORTHERN OK...AREAS THAT WILL BE NORTH OF THE
RED RIVER WARM FRONT AND CLOSER TO THE STRONGER KINEMATICS. STORMS
THAT MOVE INTO WESTERN OK ARE EXPECTED FOR FORM AN MCS AND MOVE
ACROSS THIS AREA OVERNIGHT.

AS THE UPPER TROUGH PASSES TO THE EAST TUESDAY, A COLD FRONT WILL
MOVE INTO NORTHWEST OK TUESDAY MORNING AND INTO THE CENTRAL PART OF
THE STATE BY EVENING. SHOWERS AND STORMS WILL REMAIN IN THE FORECAST
ALONG AND AHEAD OF THIS FRONT...LASTING INTO WEDNESDAY NIGHT ACROSS
SOUTHERN OK.

ONCE THIS SYSTEM CLEARS...THURSDAY AND FRIDAY WILL SEE DRIER AND
COOLER NIGHTTIME AIR. AN UPPER RIDGE IS EXPECTED TO BUILD INTO THE
SOUTHERN PLAINS DURING THE WEEKEND WITH WEAK SOUTHWEST FLOW EARLY
NEXT WEEK...A WARMING AIRMASS AND NO SIGNIFICANT WEATHER MAKER.

FCSTID = 9
OKC   67  81  57  83 /  70  40   0   0
HBR   66  81  57  84 /  70  20   0   0
SPS   67  86  60  88 /  60  40   0   0
GAG   62  80  54  84 /  80  20   0   0
PNC   66  80  55  84 / 100  30   0   0
DUA   69  85  63  85 /  60  80  60   0

.OUN...
OK...NONE.
TX...NONE.

In the hours before

Local storm report, May 29, 9:14 PM CDT, 49 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
914 PM CDT TUE MAY 29 2001

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0913 PM    BU>FFALO                   OK   60 MPH WIND GUST
05/29/01   HARPER                         ESTIMATED BY COUNTY
                                          SHERIFFS OFFICE

KT
Local storm report, May 29, 9:39 PM CDT, 24 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
939 PM CDT TUE MAY 29 2001

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0915 PM    1 SW BUFFALO              OK   65 MPH WIND GUST
05/29/01   HARPER                         MEASURED BY OKLAHOMA
                                          MESONET

KT
Local storm report, May 29, 9:55 PM CDT, 8 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
955 PM CDT TUE MAY 29 2001

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0951 PM    3 BWNW MAYFIELD            OK   .75 INCH HAIL
05/29/01   BECKHAM                        PUBLIC REPORT

KT

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 8:52 PM CDTSevere Thunderstorm WarningOUNHarper38 min
May 29, 9:42 PM CDTSevere Thunderstorm WarningOUNBeckham48 min
May 29, 10:07 PM CDTSevere Thunderstorm WarningOUNGarfield, Major38 min
May 29, 10:14 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Grant46 min
May 29, 10:22 PM CDTSevere Thunderstorm WarningOUNBlaine, Custer, Dewey38 min
May 29, 10:27 PM CDTSevere Thunderstorm WarningOUNBeckham33 min
May 29, 10:39 PM CDTSevere Thunderstorm WarningOUNGarfield, Grant, Kay, Noble51 min
May 29, 10:44 PM CDTSevere Thunderstorm WarningOUNJackson46 min
May 29, 11:03 PM CDTTornado WarningOUNTillman27 min
May 29, 11:05 PM CDTSevere Thunderstorm WarningOUNBeckham, Custer, Washita40 min
May 29, 11:06 PM CDTTornado WarningOUNKay24 min
May 29, 11:12 PM CDTSevere Thunderstorm WarningOUNBlaine, Caddo, Canadian48 min
May 29, 11:12 PM CDTSevere Thunderstorm WarningOUNKingfisher, Logan48 min
May 29, 11:29 PM CDTSevere Thunderstorm WarningOUNTillman46 min
May 29, 11:43 PM CDTSevere Thunderstorm WarningOUNWashita47 min
May 29, 11:44 PM CDTTornado WarningOUNCanadian31 min
May 30, 12:01 AM CDTSevere Thunderstorm WarningOUNGreer, Harmon44 min
May 30, 12:03 AM CDTSevere Thunderstorm WarningOUNJackson42 min
May 30, 12:03 AM CDTSevere Thunderstorm WarningOUNCaddo42 min
May 30, 12:13 AM CDTSevere Thunderstorm WarningOUNCotton, Tillman47 min
May 30, 12:17 AM CDTSevere Thunderstorm WarningOUNCanadian43 min
May 30, 12:29 AM CDTTornado WarningOUNCotton, Tillman31 min
May 30, 12:39 AM CDTSevere Thunderstorm WarningOUNKiowa51 min
May 30, 12:44 AM CDTSevere Thunderstorm WarningOUNGreer, Harmon, Jackson46 min
May 30, 12:49 AM CDTSevere Thunderstorm WarningOUNOklahoma41 min
May 30, 12:57 AM CDTSevere Thunderstorm WarningOUNCaddo, Canadian, Grady48 min
May 30, 1:01 AM CDTTornado WarningOUNCotton29 min
May 30, 1:20 AM CDTSevere Thunderstorm WarningOUNCleveland, McClain40 min
May 30, 1:28 AM CDTSevere Thunderstorm WarningOUNGreer, Jackson, Kiowa47 min
May 30, 1:30 AM CDTSevere Thunderstorm WarningOUNLincoln, Oklahoma, Pottawatomie45 min
May 30, 1:46 AM CDTSevere Thunderstorm WarningOUNCaddo44 min
May 30, 1:58 AM CDTSevere Thunderstorm WarningOUNCleveland, McClain47 min
May 30, 2:01 AM CDTSevere Thunderstorm WarningOUNComanche44 min
May 30, 2:24 AM CDTSevere Thunderstorm WarningOUNCaddo, Grady36 min
May 30, 2:42 AM CDTSevere Thunderstorm WarningOUNComanche48 min
May 30, 2:57 AM CDTSevere Thunderstorm WarningOUNGarvin, McClain48 min
May 30, 3:12 AM CDTSevere Thunderstorm WarningOUNGrady48 min
May 30, 3:28 AM CDTSevere Thunderstorm WarningOUNCleveland, Pottawatomie47 min
May 30, 3:36 AM CDTSevere Thunderstorm WarningOUNCaddo, Washita39 min
May 30, 3:43 AM CDTSevere Thunderstorm WarningOUNSeminole47 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.